Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 1, NWS Corpus Christi, TX

March 28, 2006Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Mar 28, 2006, 3:43 PM CST for Nueces County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2006, 3:43 PM CST (21:43 UTC)
Expired
Mar 28, 2006, 5:45 PM CST
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 32 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 282146
FFWCRP
TXC355-282345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
343 PM CST TUE MAR 28 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME WESTERN NUECES COUNTY IN SOUTH TEXAS

* UNTIL 545 PM CST

* AT 340 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS WESTERN NUECES COUNTY
  BETWEEN BANQUETE AND AGUA DULCE.  DOPPLER RADAR ESTIMATED 3 TO 4 
  INCHES OF RAIN SINCE 240 PM ALONG HIGHWAY 44 BETWEEN BANQUETE AND
  AGUA DULCE. THE STORM WAS MOVING SOUTH AT 5 MPH. AN ADDITIONAL 1
  TO 3 INCHES WILL BE POSSIBLE THROUGH 5 PM. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...AGUA DULCE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 2788 9777 2768 9779 2770 9794 2788 9793

$$
2 follow-up statements
000 
WGUS74 KCRP 282229
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
424 PM CST TUE MAR 28 2006

TXC355-282345-
NUECES-
424 PM CST TUE MAR 28 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR 
EXTREME WESTERN NUECES COUNTY...

AT 422 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER WESTERN NUECES
COUNTY. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF AGUA DULCE...OR 
ABOUT 5 MILES WEST OF DRISCOLL...MOVING SOUTHEAST AT 10 MPH. DOPPLER
RADAR ESTIMATED RAINFALL AMOUNTS UP TO 5 INCHES HAS OCCURRED ALONG
HIGHWAY 44 JUST EAST OF AGUA DULCE. ADDITIONAL RAIN AMOUNTS OF 1 TO
3 INCHES WILL BE POSSIBLE OVER WESTERN NUECES COUNTY THROUGH 545 PM
AFFECTING THE COMMUNITIES OF DRISCOLL AND BISHOP. 

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL AFFECT RURAL AREAS 
BETWEEN AGUA DULCE AND DRISCOLL. EXCESSIVE RUNOFF FROM HEAVY 
RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY 
ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LOCALIZED FLOODING CAN BE EXPECTED ALONG AGUA DULCE CREEK AND
PETRONILA CREEK THROUGH 545 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2788 9777 2768 9779 2770 9794 2788 9793

$$

TMT
000 
WGUS74 KCRP 282328
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 PM CST TUE MAR 28 2006

TXC355-282345-
NUECES-
524 PM CST TUE MAR 28 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR
WESTERN NUECES COUNTY...

AT 521 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WESTERN
NUECES COUNTY 5 MILES EAST OF BISHOP. DOPPLER RADAR ESTIMATED RAIN
AMOUNTS BETWEEN 2 TO 4 INCHES BETWEEN BISHOP AND DRISCOLL. THIS HEAVY
RAIN COULD PROVIDE LOCALIZED FLOODING ALONG PETRONILA CREEK IN 
WESTERN NUECES COUNTY.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL REMAIN OVER MAINLY RURAL 
AREAS OF NUECES COUNTY EAST OF BISHOP AS IT MOVES SOUTHEAST AT 15 
MPH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 2788 9777 2758 9762 2757 9785 2788 9793

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 2:42 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Mar 28, 2:42 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
242 PM CST TUE MAR 28 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...AN OUTFLOW BDRY
CONTINUES TO SLIDE SOUTHWARD ACROSS MAINLY THE ERN CWA WITH
CONVECTION FIRING ALONG THE BDRY. THESE STORMS ARE BEING AIDED BY
THE UPPER LEVEL JET THATS NOSING INTO THE AREA AND DIFFLUENCE
ALOFT ALONG WITH A MODERATELY UNSTABLE AND MOIST AIRMASS...WITH
THE MAIN LOW LEVEL FOCUS BEING THE BDRY. THE BDRY IS EXPECTED TO
CONTINUE PUSHING S INTO THE SRN CWA AROUND 4 PM. WINDS HAVE BEEN
GUSTING TO 30 TO 40+ KNOTS OUT OF THE NE IN THE WAKE OF THE BDRY
WITH A FEW SVR TSRA BRIEFLY DVLPG IN AREAS OF HIGHEST SHEAR.
ISOLATED SVR POTENTIAL IS EXPECTED TO QUICKLY DIMINISH IN THE NEXT
COUPLE OF HRS. RAIN CHCS ARE EXPECTED TO DIMINISH THIS
EVENING...THEN OVERNIGHT THE MODELS ARE SHOWING WINDS SHIFT TO THE
SE AND PUSHING THE MOISTURE BACK ACROSS THE AREA AS ANOTHER UPPER
LEVEL DISTURBANCE APPROACHES FROM THE WEST...WITH RAIN CHCS
INCREASING LATE TONIGHT THROUGH WED. THE ENVIRONMENT STABILIZES BY
LATE WED AND WED NIGHT WITH RAIN CHCS ENDING FROM S TO NE.

&&

.MARINE...A BDRY WILL MOVE OFF THE COAST THIS AFTERNOON WITH
THUNDERSTORMS DVLPG AHD...ALONG AND BEHIND THE BDRY. A FEW OF THE
STORMS MAY BECOME STRONG TO SEVERE WITH NE WINDS BRIEFLY GUSTING
TO 35 TO 45 KNOTS. THE STRONG GUSTS ARE EXPECTED TO BE BRIEF AND
WILL HANDLE WITH MARINE WEATHER STATEMENTS OR SPECIAL MARINE
WARNINGS IF WARRANTED. WINDS DIMINISH OVER NIGHT AND SWING BACK TO
THE SE WITH A WEAK TO MODERATE ONSHORE FLOW PREVAILING ON WED AND
WED NIGHT. HOWEVER...ISOL TO SCT THUNDERSTORMS ARE POSSIBLE ONCE
AGAIN ON WED AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE
REGION.

&&

.AVIATION...CIGS AND VSBYS WILL GENERALLY BE VFR TO MVFR THROUGH
THE PERIOD...HOWEVER CONDITIONS BRIEFLY DETERIATE TO IFR WITH SCT
TO NUMEROUS TSRAS ALONG A BDRY THAT IS MOVG S ACROSS THE AREA.
TSRAS WILL CONTINUE TO DVLP AHD...ALONG AND BEHIND THE BDRY
THROUGH 00Z. THEN A BRIEF LULL IN RAIN CHCS THIS EVENING BEFORE
ANOTHER UPPER LEVEL DISTURBANCE PRODUCES SCT TSRA AFTER MIDNIGHT
THROUGH WED AFTERNOON. THE MAIN CONVECTION THROUGH LATE THIS
AFTERNOON WILL AFFECTING THE ALI AND CRP SITES ALONG WITH OTHER
SITES IN THE AREA.

&&

.LONG-TERM (THURSDAY THROUGH TUESDAY)...THE BROAD SWLY FLOW ALOFT WL
GRADUALLY TRANSITION TO A BROAD RDG AXIS ALOFT AS HEIGHTS SLOWLY
RISE THROUGH THE WEEKEND.  THIS WL SLOWLY DRY OUT THE AIRMASS ACROSS
SOUTH TX AND WARM THINGS UP.  PCPN CHCS WL BE LIMITED TO A ROGUE
SHRA UNDERNEATH THE DEVELOPINC CAP OR AN ISOLATED STREAMER SHRA OVER
THE WATER OR NERN ZONES.  WL CONTINUE TO GO ABV GUIDANCE BY AT LEAST
A CATEGORY GIVEN THE VERY WARM BOUNDARY LYR CONDITIONS AND
PREVAILING SLY FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    69  81  70  84  68  /  60  50  10  10  10
VICTORIA          63  77  65  80  64  /  40  50  20  20  10
LAREDO            68  86  70  92  69  /  40  20  10  10  10
ALICE             67  84  67  87  67  /  60  50  10  10  10
ROCKPORT          68  78  68  80  67  /  60  40  20  10  10
COTULLA           64  84  65  89  64  /  40  30  10  10  10
KINGSVILLE        69  84  67  86  67  /  60  40  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT-TERM
MB/80...LONG-TERM
Hazardous weather outlook, Mar 28, 11:00 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1100 AM CST TUE MAR 28 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291200-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1100 AM CST TUE MAR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE VICTORIA
CROSSROADS REGION THROUGH THE AFTERNOON AND EARLY EVENING HOURS.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS
THE REMAINDER OF THE COASTAL BEND AND RIO GRANDE PLAINS. THE
THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

INCREASING MOISTURE AND INSTABILITY COMBINED WITH A WEAK UPPER LEVEL
DISTURBANCE WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS ON
WEDNESDAY...WITH THE HIGHEST CHANCES ACROSS THE NORTHERN COASTAL
BEND AND VICTORIA CROSSROADS. DANGEROUS LIGHTNING STRIKES AND HEAVY
DOWNPOURS WILL BE THE MAIN THREAT FROM THESE STORMS.

ONSHORE FLOW WILL INCREASE WEDNESDAY NIGHT AND THURSDAY ACROSS THE
GULF WATERS...RESULTING IN MARGINAL SMALL CRAFT ADVISORY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE

In the hours before

Special weather statement, Mar 28, 1:07 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
107 PM CST TUE MAR 28 2006

TXZ233-246-282000-
GOLIAD-REFUGIO-
107 PM CST TUE MAR 28 2006

...STRONG THUNDERSTORMS OVER GOLIAD AND REFUGIO COUNTIES...

AT 101 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR CHARCO TO FANNIN. PEA SIZED
HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THE
STORMS WERE MOVING SOUTH AT 20 MPH.

JM
Local storm report, Mar 28, 1:54 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
154 PM CST TUE MAR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             TELFERNER               28.83N 96.83W
03/28/2006  E0.75 INCH       VICTORIA           TX   AMATEUR RADIO

0106 PM     TSTM WND DMG     TELFERNER               28.83N 96.83W
03/28/2006                   VICTORIA           TX   AMATEUR RADIO

            SMALL METAL BARN DESTROYED.

0136 PM     HAIL             1 S BLOOMINGTON         28.62N 96.88W
03/28/2006  E0.75 INCH       VICTORIA           TX   AMATEUR RADIO

            REPORTED ON HIGHWAY 185.

&&

CORDERO
Special weather statement, Mar 28, 1:55 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
155 PM CST TUE MAR 28 2006

TXZ232-233-245-246-282100-
ARANSAS-BEE-GOLIAD-REFUGIO-
155 PM CST TUE MAR 28 2006

...STRONG THUNDERSTORMS WERE AFFECTING ARANSAS...BEE...GOLIAD AND
REFUGIO COUNTIES...

AT 154 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
OAKVILLE TO 8 MILES SOUTH OF BERCLAIR TO TIVOLI...MOVING SOUTH AT
35 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

JM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 12:42 PM CSTSevere Thunderstorm WarningCRPVictoria48 min
Mar 28, 12:49 PM CSTTornado WarningCRPVictoria26 min
Mar 28, 12:57 PM CSTSpecial Marine WarningCRP2 hr
Mar 28, 1:03 PM CSTSevere Thunderstorm WarningCRPCalhoun57 min
Mar 28, 2:06 PM CSTSpecial Marine WarningCRP3 hr
Mar 28, 3:18 PM CSTSevere Thunderstorm WarningCRPNueces27 min
Mar 28, 3:43 PM CSTSevere Thunderstorm WarningCRPNueces32 min
Mar 28, 4:14 PM CSTSevere Thunderstorm WarningCRPNueces46 min
Mar 28, 4:58 PM CSTSevere Thunderstorm WarningCRPKleberg, Nueces32 min
Mar 28, 5:05 PM CSTSpecial Marine WarningCRP115 min
Mar 28, 5:32 PM CSTSevere Thunderstorm WarningCRPKleberg58 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.